Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 and V/L
Nov 5, 2003

I found out I was HIV positive in May 2002, I have been on treatment for over one year now, but my CD4 count is still so low, at 110. When I was told I had HIV, my CD4 count was 30, my VL 210,000. When my vL went up to 400, CD4 was 190, my doctor changed my drugs. Now my vL is undetacteble, CD4 is 110. My drugs are Delavirdine mesylate, Stavudine-also kown as d4T, Indinavir, Ritonavir, Saqinavir mesylate. Last few months, I always got sick, diarrhea, health seems get very bad, lost lots weight, from 72kg to 60kg, nearly like last year 55kg. Do I need changed my doctor or drugs again? how important my CD4 ? Many thanks.

Response from Dr. Conway

You are certainly on a very complex regimen, although I am unsure from your question if you are still now taking all of the medications that you are listing. One or more of these medications may be causing the diarrhea, and I would encourage you to discuss with your doctor how the regimen could be simplified.

To address your CD4 count, it is very important. At the level of 110, you are at risk of opportunistic infections, which may actually account for the diarrhea and weight loss you are experiencing, quite apart from any side effects of the medication. You should look into this quite urgently.

Over time and on the right anti-HIV medications, it may be that your CD4 count will rise. As you started with a CD4 count of 30, there was already significant damage to your immune system, and it may take quite a while to repair this, perhaps many years. You will need to be patient.

So, for now, you should make sure there is no opportunistic infection, and you should talk with your doctor about making your regimen more simple.

Good Luck...



Previous
Just started on Kaletra and Combivir
Next
lipids going through the roof on PI therapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement